My Side Effects from Prozac (Prescribed for Unipolor Depression)

“… more than 10 minutes passed and she whipped out her prescription pad…”

 

Hello,

I’ve just visited your website and have taken advantage of the “email me with your story” area. Thought I should, anyway.

I was on Prozac for unipolar depression in 1994. I stayed on it only for 6 months and weaned myself off it. My brother-in-law is a pharmacist and so I was able to understand the correct way to get off this drug.

I went off it because of what I perceive to be side-effects. Granted, it did perhaps obscure my depression. It didn’t disappear but, it enabled me to stand back and re-evaluate how to tackle it. So in that light, not having a mind that was very negative, I was able to opt for alternative help and a different approach to my depression. Presently, it is very well under control and I’m more cognitive about it than I ever was pre-Prozac.

Having said that, I must report my perceived side-effects. After about 2 weeks on 20 milligrams once a day, I began to feel awfully hyper. I talked a blue streak at work and remember people getting up and sitting elsewhere during breaks. Also, I would just say whatever came into my mind without really evaluating it before speaking as most people do.. (or some, anyhow 🙂 Also, my eyes were weird. I had episodes when my eyes would kind of shake, if you will. Like it does when one watches a home movie and the video shakes. Except they were faster. This happened frequently. I would also salivate a lot, having to swallow often.

To my credit, I realized this was the drug. Also, what made me quite suspicious was the fact that after struggling with depression – rather realizing that was what was wrong with me for about 20 years of my life, I swallowed hard and sought help, insisting to my MD that I WAS actually depressed and that I NEED to see a shrink. I waited for that appointment for approximately 2 months. I went to see her. Upon arriving in her office and giving her a brief profile of myself – no more than 10 minutes passed and she whipped out her prescription pad and wrote me an order for Prozac. I was terribly suspicious. She wasn’t the slightest bit interested in listening to what I had to say or why I felt I should talk to her. That was my red flag.

There you have it.

Kathy Garner

Years 2000 and Prior

This is Survivor Story number 90.
Total number of stories in current database is 96

449 total views, 3 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply